Advertisement

loader

Talk

Advanced search

Antibiotics when BF?

(8 Posts)
sleepysox Thu 15-Oct-09 21:11:30

I've just been given some antibiotics because my C section stitches are looking a bit weepy. They're not infected yet, but the Dr wants to nip any infection in the bud.

I remember when my sister was on antibiotics it gave her baby a stomach upset ( can't spell diaorrea!).

What are your experiences? I really don't want to stop BF, but my son really needs the breast milk as opposed to formula.

Hope someone can help.

Drooper Thu 15-Oct-09 21:48:54

Hi!
I would carry on breastfeeding.The antibiotics hopefully won't bother him at all and the breastfeeding will help keep him healthy long term smile.

BF poos are often runny anyway so don't worry if they do get a bit loose.

CantSleepWontSleep Thu 15-Oct-09 22:30:54

Take them - any side affects on your baby will be minor compared to you having an infected wound that means that you can't do much with the baby.

Which abs have you been prescribed?

moaningminniewhingesagain Thu 15-Oct-09 22:35:44

this is the BFN guide to medicines while BF, very useful. Most antibiotics are fine thoughsmile Safe that is, can't guarantee they won't upset the baby's stomach a bit, or yours though.

Alibooobaandthe40phantoms Thu 15-Oct-09 23:32:24

Take them - I speak from experience when I say that you don't want an infected section wound!

DS didn't get an upset tummy from the antibiotics I was given for my section wound, it was the ones I took for mastitis that gave him an even more explosive bottom!

What have you been prescribed?

sleepysox Fri 16-Oct-09 19:17:23

Thanks for the input

I've been prescribed Erythromycin. Has anyone's baby had problems with it affecting their tummy?

Moaning- thanks very the BFN guide link- very useful. I've bookmarked it as I can see that it'll be very handy if I ever need to take any other medication.

theyoungvisiter Fri 16-Oct-09 19:27:39

I got a very upset tummy with erythromicin but my baby was hardly affected at all. Even if it does give him a slightly loose tummy, I doubt there would be any reason for stopping bf.

One tip which might help, my prescription was to take 2 tablets twice a day. My tummy was quite badly affected (major cramps - not nice) so my doctor suggested I change this to 1 tablet 4 times a day, which really made a difference. If you have the same problems you could ask if this is an option for you.

sleepysox Sat 17-Oct-09 16:54:24

Thanks for the tip YV. My prescription is for 2 twice a day too. I'll ask my Gp on Monday as he said he'd be giving me a call.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now